Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 1, 2007, 1:08 AM CST for Warren County, Illinois. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 1:08 AM CST (07:08 UTC)
- Expired
- Mar 1, 2007, 1:45 AM CST
- In force
- 37 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Warren County, IL
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 1:23 AM CST | HAIL 1 | 3 Ne Roseville, IL | REPORTED BY LAW ENFORCEMENT TO EMERGENCY MANAGER. AT INTERSECTION OF 90TH STREET AND 90TH AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 533 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 010708
SVRDVN
ILC187-010745-
/O.NEW.KDVN.SV.W.0002.070301T0708Z-070301T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 145 AM CST.
* AT 106 AM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 7 MILES SOUTH OF ROSEVILLE...OR ABOUT 11 MILES NORTH OF
MACOMB...AND MOVING NORTH AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSEVILLE BY 115 AM CST...
9 MILES EAST OF KIRKWOOD BY 135 AM CST...
MONMOUTH BY 140 AM CST...
REPORTS HAVE BEEN RECEIVED FROM NORTHERN MCDONOUGH COUNTY OF PENNY
SIZED HAIL.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
LAT...LON 4064 9079 4064 9046 4097 9045 4101 9068
4082 9079
$$
LRE2 follow-up statements
000
WWUS53 KDVN 010728
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
127 AM CST THU MAR 1 2007
ILC187-010745-
/O.CON.KDVN.SV.W.0002.000000T0000Z-070301T0745Z/
WARREN IL-
127 AM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR WARREN COUNTY...
AT 122 AM CST...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
GREENBUSH...OR ABOUT 12 MILES SOUTH OF MONMOUTH...MOVING NORTH AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PHELPS...NEMO AND ORMONDE BY 135 AM CST...
CAMERON...SURREY...7 MILES EAST OF MONMOUTH MUNICIPAL AIRPORT AND 7
MILES EAST OF MONMOUTH BY 140 AM CST...
COLDBROOK...UTAH AND 6 MILES SOUTHEAST OF GERLAW BY 145 AM CST...
A REPORT OF UP TO QUARTER SIZED HAIL WAS RECEIVED FROM 3 MILES
NORTHEAST OF ROSEVILLE ILLINOIS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
LAT...LON 4064 9079 4064 9046 4097 9045 4101 9068
4082 9079
$$000
WWUS53 KDVN 010745
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
145 AM CST THU MAR 1 2007
ILC187-010755-
/O.EXP.KDVN.SV.W.0002.000000T0000Z-070301T0745Z/
WARREN IL-
145 AM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 145
AM CST...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED AND MOVED OUT OF THE AREA. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4064 9079 4064 9046 4097 9045 4101 9068
4082 9079
$$
LREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 9:03 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Feb 28, 9:03 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CST WED FEB 28 2007
.UPDATE...
A QUICK UPDATE TO FRESHEN UP TEMPERATURE...PRECIPITATION AND WIND
TRENDS. TEMPERATURES WERE A LITTLE WARMER ALREADY THAT
FORECAST...SO TWEAKED THEM UP SLIGHTLY. TEMPERATURES WILL CONTINUE
TO RISE OVERNIGHT TONIGHT AS THE WARM FRONT CONTINUES TO PUSH OUR
DIRECTION. AS FOR PRECIPITATION...AFTER THE WAVE THAT MOVES THROUGH
DURING THE DAYLIGHT HOURS MOVED THROUGH...NO NEW PRECIPITATION
EXCEPT PERHAPS SOME SPRINKLES HAVE BEEN OBSERVED. THE NEXT WAVE OF
PRECIPITATION...SHOWERS AND THUNDERSTORMS...ARE CURRENTLY
DEVELOPING OVER NORTHWEST AND NORTH CENTRAL MO...WHICH SHOULD PUSH
INTO THE SOUTHWEST CORNER OF THE FORECAST AREA BEFORE MIDNIGHT.
HOPEFULLY SINCE WE ARE STILL NORTH OF THE BOUNDARY...WE WILL NOT SEE
ANY OF THE LARGE HAIL AND TORNADO ACTIVITY THAT HAS OCCURRED SO FAR
THIS EVENING IN MISSOURI. NO CHANGES TO WINTER STORM WATCH...HIGH
WIND WATCH...OR FLOOD WATCH AT THIS TIME...HAVE SENT OUT PRODUCTS
WITH ONLY A FRESHENING OF THE TEXT FOR TIMING.
&&
DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH NORTH OF A LINE FROM BELLE PLAIN TO
MAQUOKETA FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
HIGH WIND WATCH SOUTH OF A LINE FROM MARENGO TO CLINTON
FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
FLOOD WATCH THROUGH FRIDAY AFTERNOON.
IL...WINTER STORM WATCH ALONG HIGHWAY 20 FROM THURSDAY NOON
THROUGH 6 AM FRIDAY.
HIGH WIND WATCH SOUTH ALONG AND SOUTH OF HIGHWAY 30 FROM
THURSDAY NOON THROUGH 6 AM FRIDAY.
FLOOD WATCH THROUGH FRIDAY AFTERNOON.
MO...HIGH WIND WATCH FROM THURSDAY NOON THROUGH 6 AM FRIDAY.
FLOOD WATCH THROUGH FRIDAY AFTERNOON.
&&
LEHazardous weather outlook, Feb 28, 5:05 AM CST, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 505 AM CST WED FEB 28 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 505 AM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TODAY...AREAS OF LIGHT RAIN WITH PATCHY FREEZING RAIN WILL DEVELOP THIS MORNING SOUTH OF I-80. THIS AFTERNOON...THE PRECIPITATION WILL MOVE NORTH BECOMING MORE WIDESPREAD MIXING WITH SLEET MAINLY NORTH OF I-80 AND THEN SNOW MIXING IN ALONG AND NORTH OF THE HIGHWAY 20 CORRIDOR. TEMPERATURES TODAY WITH THE PRECIPITATION WILL HOVER BETWEEN 31 AND 34F. THEREFORE...PATCHY ICE IS POSSIBLE MAINLY ON EXPOSED SURFACES WITH THE GREATEST RISK NORTH OF I-80. MINOR SLEET AND SNOW ACCUMULATIONS ARE ALSO POSSIBLE ALONG AND ESPECIALLY NORTH OF HIGHWAY 30. SINCE TEMPERATURES WILL BE CLOSE TO FREEZING...A FEW DEGREES COLDER WOULD RESULT IN MORE FAVORABLE CONDITIONS FOR MORE SIGNIFICANT AND WIDESPREAD ICE AND SNOW. INDIVIDUALS SHOULD MONITOR CONDITIONS FOR FURTHER UPDATES ON THIS SITUATION. TONIGHT...AS TEMPERATURES CONTINUE TO HOVER AROUND THE FREEZING MARK ALONG AND NORTH OF THE ROUTE 30 CORRIDOR...A MIXTURE OF FREEZING RAIN...SLEET AND SNOW WILL BE POSSIBLE THROUGH 10 PM BEFORE THE PRECIPITATION MOVES OUT OF THE AREA. ADDITIONAL LIGHT SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE IN THESE AREAS DURING THE EVENING HOURS AND MAY MAKE FOR SOME SLIPPERY AND HAZARDOUS TRAVEL CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POWERFUL STORM SYSTEM WILL IMPACT THE REGION THROUGH SATURDAY. CURRENT INDICATIONS SUGGEST THAT THIS STORM WILL MOVE UP ALONG AND JUST WEST OF THE MISSISSIPPI RIVER ON THURSDAY...AND MAY BE EVEN STRONGER THAN THE ONE THAT AFFECTED THE REGION THIS PAST WEEKEND. LATE WEDNESDAY NIGHT AND THURSDAY...THE STORM SYSTEM WILL BRING THE MAIN SURGE OF PRECIPITATION TO THE AREA IN THE FORM OF RAIN AND EMBEDDED THUNDERSTORMS. LOCALLY HEAVY RAINFALL OF A HALF INCH...UP TO AN INCH OR MORE...WILL BE POSSIBLE BY MID THURSDAY AFTERNOON. THIS TYPE OF RAIN AND RUN-OFF WILL PRODUCE SIGNIFICANT RISES ON AREA RIVER AND STREAMS...WITH MANY APPROACHING OR EXCEEDING THE FLOOD STAGE. ICE ACTION WILL ALSO ADD TO ANY RIVER OR STREAM FLOODING POTENTIAL. FLASH FLOODING OF LOW-LYING AND URBAN AREAS MAY ALSO BE A THREAT. A FLOOD WATCH CONTINUES FOR THE ENTIRE AREA THROUGH FRIDAY EVENING. THURSDAY AFTERNOON INTO FRIDAY...A TEMPORARY BREAK IN THE PRECIPITATION IS EXPECTED THURSDAY AFTERNOON...BEFORE COLD AIR WRAPPING IN BEHIND THE EXITING STORM SYSTEM BRINGS THE THREAT OF SNOW. SNOW IS EXPECTED TO OVERSPREAD THE AREA FROM WEST TO EAST FROM LATE AFTERNOON...AND INTO THURSDAY EVENING. MUCH OF THE AREA MAY EXPERIENCE SNOWFALL AMOUNTS OF 1 TO 2 INCHES BY FRIDAY MORNING... WITH AREAS ALONG AND NORTH OF THE ROUTE 30 CORRIDOR POTENTIALLY HAVING SNOW ACCUMULATIONS UP TO 4 INCHES. ALONG WITH THE ARRIVAL OF THE SNOW...STRONG WEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF AT LEAST 45 MPH WILL SWEEP ACROSS THE AREA THURSDAY AFTERNOON AND ESPECIALLY THURSDAY NIGHT. THESE STRONG WINDS MAY COMBINE WITH THE MORE SUBSTANTIAL SNOW BANDS TO PRODUCE NEAR WHITEOUT OR BLIZZARD-LIKE CONDITIONS AT TIMES THURSDAY NIGHT. OCCASIONAL LIGHT SNOW AND WINDY CONDITIONS WILL THEN LAST INTO FRIDAY. EMERGENCY MANAGERS...HIGHWAY DEPARTMENTS...UTILITY COMPANIES...AND SCHOOLS ARE URGED TO LISTEN TO LATER STATEMENTS AND FORECASTS REGARDING THIS APPROACHING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR TODAY OR TONIGHT. NICHOLS/12
In the hours before
Local storm report, Mar 1, 12:43 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1243 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL NAUVOO 40.55N 91.38W
03/01/2007 M0.50 INCH HANCOCK IL NEWSPAPER
DOWN TOWN NAUVOO.
&&
ELLIOTTLocal storm report, Mar 1, 12:48 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL 10 W MACOMB 40.47N 90.87W
03/01/2007 M0.75 INCH MCDONOUGH IL LAW ENFORCEMENT
IN WEST CENTRAL PART OF MCDONOUGH COUNTY.
&&
ELLIOTTLocal storm report, Mar 1, 12:55 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1255 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM HAIL 2 W BLANDINSVILLE 40.55N 90.91W
03/01/2007 M0.75 INCH MCDONOUGH IL TRAINED SPOTTER
2 WEST OF TOWN.
&&
ELLIOTTLocal storm report, Mar 1, 12:56 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HAIL STANWOOD 41.89N 91.15W
03/01/2007 E0.25 INCH CEDAR IA TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Mar 1, 12:57 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL CEDAR RAPIDS 41.97N 91.67W
03/01/2007 E0.25 INCH LINN IA TRAINED SPOTTER
SOUTHWEST PART OF TOWN.
&&
ELLIOTTLocal storm report, Mar 1, 1:07 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL 2 W BUSHNELL 40.55N 90.54W
03/01/2007 M0.75 INCH MCDONOUGH IL LAW ENFORCEMENT
ON ROUTE 9 WEST OF BUSHNELL.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:49 AM CST | Severe Thunderstorm Warning | DVN | McDonough | 26 min |
| Mar 1, 1:19 AM CST | Freezing Rain Advisory | DVN | Jo Daviess | 8 hr |
| Mar 1, 2:32 AM CST | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 43 min |
| Mar 1, 3:26 AM CST | Severe Thunderstorm Warning | DVN | McDonough | 15 min |
| Mar 1, 3:37 AM CST | Severe Thunderstorm Warning | DVN | Warren | 12 min |
| Mar 1, 3:55 AM CST | Winter Weather Advisory | DVN | Carroll, Jo Daviess, Stephenson | 24 hr |
| Mar 1, 4:02 AM CST | High Wind Warning | DVN | Bureau, Carroll, Hancock, Henderson, Henry, McDonough and 5 more | 24 hr |
| Mar 1, 2:18 PM CST | Snow and Blowing Snow Advisory | DVN | Bureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more | 37 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.